Thanks for taking the time to answer my question. I am a 30 year old female. I have recently developed severe upper back acne ( 15-20 red bumps on my upper back) that dont seem to go away. On the other hand My face is VERY clear and I have never had facial acne. As far as I know, I am not allergic to anything and eat a primarily vegetarian diet. I cannot figure out what is causing this and would really appreciate your help.
Hi. Adult acne is becoming more common and can occur on the face, chest or back. Androgens (male hormones found in both male and female bodies) stimulate the sebaceous glands which produce oil. If you have high levels of androgen, or a particular sensitivity to their effects you may produce too much oil. Your glands then get blocked with excess oil and bacteria and spots form.
The most likely cause is hormonal change. Is there any chance you could be pregnant? Or have you recently changed your method of birth control? Women prone to acne will benefit from taking a combined contraceptive pill as oestrogen blocks the effect of androgens on the skin. Avoid the mini-pill, depot shot or hormonal IUD as these can induce acne.
Diet has not been shown to effect the abnormal skin processes involved in acne. Some people are just more sensitive to the effects of androgens than others.
If this is diagnosed as acne your doctor can prescribe an effective treatment. Topical synthetic retinoids like Differin (adapalene 0.1%) are effective and generally well tolerated. A course of oral antibiotics such as Oxytetracycline or Lymecycline may also be indicated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.